U.S. doctors online nowAsk doctors free
A 34-year-old member asked:

Is it possible for clozapine to cause movement problems?

2 doctor answers2 doctors weighed in
Dr. Humberto Quintana
Psychiatry 44 years experience
Yes, effects bel: Nervous system side effects have included drowsiness/sedation (39%), dizziness/vertigo (19%), headache (7%), tremor (6%), syncope (6%), disturbed sleep/nightmares (4%), restlessness (4%), seizures 3% /myoclonic movements, agitation (4%), rigidity (3%), akathisia (3%), confusion (3%), fatigue (2%), insomnia (2%), hyperkinesia (1%), weakness (1%), lethargy (1%), ataxia (1%), slurred speech. ervo
Dr. Heidi Fowler
Psychiatry 25 years experience
Clozapine: Clozapine is an antipsychotic medication used as a treatment for Schizophrenia & Schizoaffective Disorder Yes, per drugs.com the following side effects are common (1% to 10%): Akathisia, akinesia, myoclonic jerks, dysarthria, & hypokinesia.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 30-year-old member asked:

Could clozapine cause movement problems?

2 doctor answers4 doctors weighed in
Dr. Evan Altman
Psychiatry 19 years experience
Yes: Clozapine is an antipsychotic medication that can cause movement problems to include extrapyramidal side effects. That said, it is typically less a problem in this medication compared with some older antipsychotic medications. But muscle stiffness, tremor, dyskinesia, and others are certainly possible.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 10, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.